MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH GMRS EXTENSION PRICE 70MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH GMRS EXTENSION PRICE 70MM; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 6495-6-070
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Patient fracture gets extension body.Update: "this was a left femur.The failure occurred on the extension body at the junction of the taper as you can see in these images.".
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a gmrs extension was reported.The event was confirmed by attached images.Method & results: product evaluation and results: visual inspection of attached images was performed and stated that - gmrs extension piece seems to broke inside hmrs femoral component.Some blood marks also notable on extension piece surface.Dimensional, functional and material analysis inspection not performed as no product were returned.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the product history records indicate all devices were manufactured and accepted into final stock with no reported relevant discrepancies.Complaint history review: there have been no other events for the lot referenced.Conclusions: it was reported that the failure occurred on the left extension body at the junction of the taper.The event was confirmed by attached images.Visual inspection of attached images was performed and stated that - gmrs extension piece seems to broke inside hmrs femoral component.Some blood marks also notable on extension piece surface.The exact cause of the event could not be determined because of insufficient information.For example: further information such as pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time as no devices and / or insufficient information was received by stryker orthopedics.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.H3 other text : device not returned.
 
Event or Problem Description

Brand Name
GMRS EXTENSION PRICE 70MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9711029
Report Number0002249697-2020-00296
Device Sequence Number19323837
Product Code KRO
UDI-Device Identifier07613327049206
UDI-Public07613327049206
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K023087
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2020
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2009
Device Model Number6495-6-070
Device Catalogue Number64956070
Device Lot NumberLZYOD
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/17/2020
Supplement Date Received by Manufacturer02/28/2020
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age32 YR
Patient Weight215